# SDR 4022

- Difficulty date: September 14, 2004
- Submitted: May 12, 2006
- Operation: Air carrier
- Aircraft: N525AA
- Make and model: Piper PA-31-350
- Aircraft serial: 318052111
- Aircraft time: 11,797 hours, 11,797 cycles
- Engine: Lyc TIO540J2B
- Engine time: 224 hours, 224 cycles
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Failed
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: A

## Discrepancy

PILOT WAS IN CRUISE, LEFT ENGINE HAD VIBRATION AND UNCOMMANDED SHUT DOWN.  PILOT LANDED AT PHD.  VISUAL INSPECTION REVEALED CRANKCASE DAMAGE / CRANKSHAFT HAD FAILED.  REASON UNKNOWN AT THIS TIME.  REPLACED ENGINE WITH NEW.
